Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Undergoing treatment for Scarcoidosis. Taking wysolone. Gaining weight. Developed renal stones. Suggestions?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
hi I am XXXXXX, i am undergoing treatment for sarcoidosis

taking wysolone 20 MG now (initially started from 60 MG) from last 2 months

now ive realised my face is becoming round shaped and i ve started gaining weight

moreover Ive started dveloping renal stones also. though they are very small in size ( 2 mm)

pls suggest what should be done to get rid of these side effects as doctor has advised wysolone for 4-6 months by tapering it
Posted Sun, 20 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Improvement occurs in time after stopping wysolone

Detailed Answer:

Thanks for your query.

The symptoms as mentioned in your post are the most common side effects of long term corticosteroid therapy.
Prolonged intake of glucocorticoids (like wysolone, pharmacologically Prednisolone) causes abnormal distribution of fat in the body resulting in round face (known as moon face) & weight gain.
Formation of renal stone is attributable to the derangement of calcium metabolism.

Symptoms aggravate if medication is stopped abruptly.
This is caused by Prednisolone inhibiting the natural production of corticosteroids in the "Hypothalamo-Pituitary-Adrenal Axis".
For the same reason, your treating Physician has advised that while discontinuing the medication, its dose should be tapered gradually instead of stopping it abruptly.

So, kindly XXXXXXX your treating Physician & taper the dose to 15 mg, followed by 10 mg. Also discuss about taking the medication on alternate days.
As the tapering of doses will take place, the side effects will resolve. Though it will take some time.

Wishing you a Good Health.
Kindly let me know if I need to clarify further.
Take care.
Above answer was peer-reviewed by
Follow-up: Undergoing treatment for Scarcoidosis. Taking wysolone. Gaining weight. Developed renal stones. Suggestions? 23 minutes later
Does occasional alcohol intake has any adverse effect on my body as i am taking steroids. And what ia the time frame required for thia treatment of sarcoidosis. I mean how long this will remain in my body...
Answered by Dr. Polash Sannigrahi 10 hours later
Brief Answer:
Kindly view the details

Detailed Answer:

Thanks for your follow up query.

1. Alcohol is known to cause derangements in the lipid metabolism as well as affect the liver & kidney functions.
Symptoms can aggravate under such conditions.
So, it advisable to avoid alcohol.

2. Studies have shown that patients generally improve & remain stable after 4-6 months of corticosteroid therapy.
However, the prognosis of Sarcoidosis depends on a number of factors such as the individual response to the corticosteroid therapy, severity of the disease, degree of systemic involvement, recurrence of symptoms after stoppage of corticosteroid therapy, etc.
So, it is needed to regularly monitor the condition during treatment as well as after its completion to prevent recurrence as well as avoid the long term side effects of corticosteroid therapy.

Hope I have been able to answer your query.
If you have additional questions or follow up queries then please do not hesitate in writing to us.
I will be happy to answer them.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor